MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 670175
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when opening and pre-testing cuff patency, the clinician found that the cuff leaked.No patient injury was reported.
 
Additional Manufacturer Narrative
Premarket (510k) number is unknown.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and function testing was performed.The evaluation received one 7.5mm id device was returned for cuff leaking.The product cuff was leak tested with air per procedure.The cuff was unable to fully inflate and immediately deflated as air escaped from a small hole or scratch in the tight to shaft (tts) cuff.Upon visual inspection of the cuff, it was noted that there are tiny scratches next to the small hole on the cuff and multiple other areas nearby the leaking hole that show signs of abrasions with tiny scratches not visibly leaking yet, perhaps caused by the device encountering contact with something sharp externally or potentially from hard cartilage internal to the patient.The root cause was unable to be undetermined.No actions were taken to mitigate the reported issue: no anomalies were found during review of dhr.The product is 100% inspected and leak tested during manufacturing, prior to shipping to the customer.

Brand Name
BIVONA TRACHEOSTOMY TUBE, ADULT
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15598836
Report Number3012307300-2022-23868
Device Sequence Number2278433
Product Code JOH
UDI-Device Identifier15021312006063
UDI-Public15021312006063
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number670175
Device Catalogue Number670175
Device Lot Number3488076
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Initial Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown